Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 6, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 30, 2016, 6:56 PM EDT for Columbia County, Greene County, Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2016, 6:56 PM EDT (22:56 UTC)
- Expired
- May 30, 2016, 8:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berkshire County, MA, Columbia County, NY, Greene County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 40 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 6:56 PM EDT | TSTM WND DMG | Nassau, NY | TREES AND WIRES DOWN. TIME ESTIMATED BY RADAR. |
| May 30, 7:35 PM EDT | TSTM WND DMG | 1 Ssw Lakewood, MA | TREES DOWN ON ELM STREET AND DORCHESTER AVENUE. TIME ESTIMATED BY RADAR. |
| May 30, 7:35 PM EDT | TSTM WND DMG | 1 Wnw Stearnsville, MA | LARGE TREE DOWN ON WIRES AT WEST STREET AND WESTBROOK TERRANCE. TIME ESTIMATED BY RADAR. |
| May 30, 7:53 PM EDT | TSTM WND DMG | 2 S West Stockbridge, MA | TREE AND WIRES DOWN ON ROUTE 41 NEAR QUARRY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
084
WUUS51 KALY 302256
SVRALY
MAC003-NYC021-039-083-310000-
/O.NEW.KALY.SV.W.0006.160530T2256Z-160531T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
656 PM EDT MON MAY 30 2016
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 800 PM EDT
* AT 656 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NASSAU...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...EAST GREENBUSH...CHATHAM...NASSAU...LEE...LENOX...
NEW BALTIMORE...RAVENA...CHESHIRE...STEPHENTOWN...NEW LEBANON...
VALATIE...AUSTERLITZ...CASTLETON-ON-HUDSON...KINDERHOOK...
HANCOCK...NEW ASHFORD...BERKSHIRE...COEYMANS AND DALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY
&&
LAT...LON 4225 7322 4241 7387 4246 7383 4247 7378
4249 7378 4253 7376 4257 7375 4260 7373
4261 7312
TIME...MOT...LOC 2256Z 267DEG 22KT 4250 7365
HAIL...<.75IN
WIND...60MPH
$$
JPV1 follow-up statement
900
WWUS51 KALY 302320
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
720 PM EDT MON MAY 30 2016
NYC039-302330-
/O.CAN.KALY.SV.W.0006.000000T0000Z-160531T0000Z/
GREENE NY-
720 PM EDT MON MAY 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4225 7322 4237 7368 4259 7359 4261 7312
TIME...MOT...LOC 2320Z 282DEG 25KT 4245 7340
$$
MAC003-NYC021-083-310000-
/O.CON.KALY.SV.W.0006.000000T0000Z-160531T0000Z/
BERKSHIRE MA-RENSSELAER NY-COLUMBIA NY-
720 PM EDT MON MAY 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL BERKSHIRE...SOUTHEASTERN RENSSELAER AND NORTHEASTERN
COLUMBIA COUNTIES...
AT 720 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW
LEBANON...OR 7 MILES WEST OF PITTSFIELD...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...CHATHAM...NASSAU...LEE...LENOX...CHESHIRE...
STEPHENTOWN...NEW LEBANON...AUSTERLITZ...HANCOCK...NEW ASHFORD...
BERKSHIRE...DALTON...LANESBOROUGH...STOCKBRIDGE...CANAAN...
RICHMOND...WEST STOCKBRIDGE...EAST NASSAU AND EAST CHATHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4225 7322 4237 7368 4259 7359 4261 7312
TIME...MOT...LOC 2320Z 282DEG 25KT 4245 7340
HAIL...<.75IN
WIND...60MPH
$$
JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:51 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 30, 3:51 PM EDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Albany NY 351 PM EDT MON MAY 30 2016 .SYNOPSIS... A cold front will move eastward across the region late this afternoon into this evening, bringing a chance of showers and thunderstorms mainly from the Capital District south and east. A cooler and drier air mass will then be ushered in behind the cold front tonight into Tuesday. High pressure over southeast Canada will remain in control into Thursday with dry conditions and comfortable humidity levels. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... As of 351 PM EDT...Cold front moving eastward across central NY/PA with dewpoints dropping to the 50s west of the front in westerly flow. Ahead of the front across our area, dewpoints remain in the 60s with moisture southerly flow. Cu field building across parts of the area, mainly from I-90 southward across the higher terrain of the eastern Catskills and Helderbergs. There is a lone cell across northeast Warren county, otherwise most of the scattered convection is expected to be across the southern half of the area. It looks like the HRRR has somewhat poor convective initiation coverage too far the north and east. Radar showing initial activity across the central southern tier of NY and northeast PA. The WRF-ARW looks to have a better handle on the placement of convection, which focuses on the southern half of the area with scattered coverage. SPC mesoanalysis indicated around 1000-2000 J/Kg of SBCAPE across the area, with the higher values south of Albany. Effective deep layer shear is around 30 kt, but with continued poor mid level lapse rates and relatively weak synoptic scale forcing. So the Marginal Risk from the Storm Prediction Center still look reasonable, with most storms sub-severe with perhaps one or two rogue storms producing damaging wind gusts. Brief downpours can also be expected, although cells should move quicker today compared to yesterday with stronger flow aloft. Convection will gradually diminish this evening as the cold front pushes through and daytime heating is lost. There will continue to be a threat for some lingering showers/storms well southeast of Albany between 8 and 10 pm, then expected to diminish by midnight. Temperatures will be cooler than recent nights as drier air work in from the west, with lows forecast to be in the lower 50s to lower 60s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... Tuesday looks to be another warm day across the region, but due to deep mixing and gusty west-northwest winds with comfortable humidity levels. It will not feel as muggy as the past several days with dewpoints in the mid 40s to mid 50s. Wind gusts of 20-25 mph will be common with a decent pressure gradient in place. Winds will decrease Tuesday night as high pressure builds eastward into Quebec. With a dry air mass in place this will result in cool mid temps in the mid 40s to mid 50s. Tranquil weather will persist Wednesday into Wednesday night, as high pressure drifts eastward across Quebec and northern New England. Temperatures look to be slightly above normal during this time. && .LONG TERM /THURSDAY THROUGH MONDAY/... General upper level zonal flow with small upper impulses tracking through the zonal flow...with considerable timing and track differences in sources of long range guidance and ensembles. There is a broad consensus for two upper impulses...once around Thursday night and Friday...and another potentially stronger upper impulse... potentially developing into an upper low...possibly developing over the Great Lakes and slowly approach later next weekend and into the beginning of next week. So...dry weather Thursday ahead of one small piece of upper energy. Highs in the mid 70s to around 80. The upper impulse is quite broad and of low amplitude but indications are a gradual cooling of boundary layer temperatures and broad low level convergence supporting scattered showers and maybe isolated thunderstorms Friday with highs in the 70s...but around 70 higher terrain. Some broad flat upper ridging timed for sometime between Friday night and Sunday morning...again with details not clear because of spread in sources of guidance. Keeping isolated showers in the forecast but could very well be dry with periods of sun and clouds. Highs Saturday in the 70s to around 80. The aforementioned strong upper energy...possible an upper low forms around the Great Lakes Sunday into Monday and slowly approaches with increasing clouds and chances for showers...perhaps some isolated thunderstorms. More details will be available as we get nearer. Highs Sunday in the 70s to around 80. Highs Monday with prospects for better coverage of showers...in the upper 60s to mid 70s...some mid 60s in higher terrain. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... A cold front continues to move across western and central NY this afternoon. This front will move across eastern NY and western New England late this afternoon into the overnight period. High pressure will ridge in late tonight into tomorrow with fair and dry weather returning. VFR conditions have returned to all the TAF sites in the wake of the pre-frontal trough this morning. KPOU has now become VFR and the skies have started to clear. Expect SCT-BKN cumulus in the 3.5-5 kft AGL range and SCT-BKN cirrus with some isold-sct showers and thunderstorms especially from KALB-KPSF south and east btwn 20Z/MON to 00Z/TUE. The best chance of thunderstorms will be at KPSF and KPOU and a tempo group was used from 21Z-24Z for MVFR conditions...though brief lapses to IFR VSBYS are possible. Further north...VCSH groups were used. The cold front moves through in the evening...and the skies clear. The dewpt boundary lags a bit...so moisture left in the boundary layer coupled with clearing skies...and light to calm winds will allow for some MVFR/IFR mist or fog potentially at KGFL/KPOU/KPSF especially btwn 06Z-12Z. Enough mixing in the boundary layer may preclude any mist at KALB. VFR conditions should return after 12Z with strong subsidence and deeper mixing in the wake of the front. The winds will be south to southwest at 6-12 kts this afternoon with some gusts close to 20 kts at KGFL. The winds will become light to calm btwn 00Z-04Z. The winds will increase quickly from the west to northwest at 5-10 kts from 12Z onward. Outlook... Tuesday Night to Thursday: No Operational Impact. NO SIG WX. Thursday Night: Moderate Operational Impact. Scattered SHRA. Friday: Moderate Operational Impact. Scattered SHRA. Friday Night: Moderate Operational Impact. Isolated SHRA. Saturday: Low Operational Impact. Isolated SHRA. && .FIRE WEATHER... A cold front will move eastward across the region late this afternoon into this evening, bringing a chance of showers and thunderstorms mainly from the Capital District south and east. A cooler and drier air mass will then be ushered in behind the cold front tonight into Tuesday. High pressure over southeast Canada will remain in control into Thursday with dry conditions and comfortable humidity levels. Relative humidity values will increase to between 80 and 100 percent tonight, then drop to minimum values of around 30 to 40 percent Tuesday afternoon. RH values will increase to between 75 and 90 percent Saturday night. Winds tonight will be southwest around 5 to 10 mph, becoming west- northwest around 10 to 15 mph with gusts of 20 to 25 mph on Tuesday. Winds Tuesday night will be northwest at 5 to 10 mph. && .HYDROLOGY... Scattered showers and thunderstorms mainly south and east of Albany will persist into the evening hours. Some of the storms could produce local downpours. They could produce some ponding and maybe some minor flooding in urban, poor drainage, and low lying areas. There should be minimal impacts on main stem rivers. With the passage of a cold front, dry weather will return overnight into Tuesday. High pressure will build in with dry weather continuing through the middle of the week. The next chance for showers will return late in the week as a frontal boundary approaches. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...JPV NEAR TERM...JPV SHORT TERM...JPV LONG TERM...NAS AVIATION...Wasula FIRE WEATHER...JPV HYDROLOGY...JPV
Hazardous weather outlook, May 30, 4:14 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 414 PM EDT MON MAY 30 2016 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-311100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 414 PM EDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EASTERN NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING...MAINLY SOUTH AND EAST OF THE CAPITAL DISTRICT. MOST THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 30, 5:53 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
553 PM EDT MON MAY 30 2016
NYZ052>054-302245-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
553 PM EDT MON MAY 30 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY AND
SOUTHWESTERN RENSSELAER COUNTIES...
AT 552 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
VOORHEESVILLE...OR NEAR DELMAR...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
ALBANY AND COLONIE AROUND 555 PM EDT.
FEURA BUSH AROUND 600 PM EDT.
DELMAR AND LOUDONVILLE AROUND 605 PM EDT.
WATERVLIET AND SELKIRK AROUND 610 PM EDT.
RENSSELAER...MENANDS AND CASTLETON-ON-HUDSON AROUND 615 PM EDT.
EAST GREENBUSH AND WYANTSKILL AROUND 620 PM EDT.
WEST SAND LAKE AROUND 630 PM EDT.
NASSAU AND AVERILL PARK AROUND 635 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DENAULT CORNERS...
MCKOWNVILLE...BRAESIDE...DUNHAM HOLLOW...LISHA KILL...HOUCKS
CORNERS... MALLORYS CORNERS...TABORTON...TOTEM LODGE AND BECKERS
CORNERS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED PONDING OF WATER ON ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4258 7399 4276 7395 4273 7364 4269 7344
4250 7352 4249 7374
TIME...MOT...LOC 2152Z 287DEG 21KT 4266 7390
JPVSpecial weather statement, May 30, 6:19 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
619 PM EDT MON MAY 30 2016
NYZ051>053-058-059-302300-
WESTERN GREENE-EASTERN GREENE-EASTERN ALBANY-WESTERN
RENSSELAER-WESTERN ALBANY-
619 PM EDT MON MAY 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ALBANY AND
NORTHEASTERN GREENE COUNTIES...
AT 618 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PRESTON HOLLOW TO NEAR FEURA BUSH.
MOVEMENT WAS SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
RAVENA AROUND 635 PM EDT.
NEW BALTIMORE AROUND 655 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SOUTH WESTERLO...
COEYMANS...LAMBS CORNER...FREEHOLD...EAST DURHAM...ALCOVE...SMITH
CORNER... DORMANSVILLE...NORTON HILL AND HANNACROIX.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED PONDING OF WATER ON ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4256 7394 4247 7369 4246 7378 4245 7377
4243 7378 4231 7409 4246 7418
TIME...MOT...LOC 2218Z 311DEG 10KT 4242 7416 4252 7388
JPVSpecial weather statement, May 30, 6:26 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
626 PM EDT MON MAY 30 2016
NYZ050-052>054-302315-
EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN
RENSSELAER-
626 PM EDT MON MAY 30 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RENSSELAER AND
SOUTHEASTERN SARATOGA COUNTIES...
AT 625 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WATERFORD...OR
OVER COHOES...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
CENTER BRUNSWICK AROUND 630 PM EDT.
GRAFTON AROUND 700 PM EDT.
BERLIN AROUND 710 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HAYNERSVILLE...
CRESCENT...SYCAWAY...LINCOLNVILLE...STILLHAM...EAST
GRAFTON...MILLERTOWN... QUACKENKILL...PETERSBURG AND SPEIGLETOWN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 87 NEAR MILE MARKER 8-8A.
INTERSTATE 787 NEAR MILE MARKER 9W.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED PONDING OF WATER ON ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4274 7373 4291 7375 4295 7348 4294 7345
4295 7345 4296 7340 4295 7340 4295 7339
4294 7337 4268 7333
TIME...MOT...LOC 2225Z 259DEG 16KT 4278 7365
JPVSpecial weather statement, May 30, 6:46 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 646 PM EDT MON MAY 30 2016 NYZ052>054-059>061-302330- EASTERN GREENE-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN COLUMBIA-WESTERN COLUMBIA- 646 PM EDT MON MAY 30 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ALBANY... NORTHEASTERN GREENE...SOUTHERN RENSSELAER AND NORTHEASTERN COLUMBIA COUNTIES... AT 645 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR WEST SAND LAKE TO NEAR NEW BALTIMORE. MOVEMENT WAS EAST AT 25 MPH. WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ALBANY...EAST GREENBUSH...RENSSELAER...CHATHAM...NASSAU... NEW BALTIMORE...RAVENA...STEPHENTOWN...NEW LEBANON...VALATIE... AUSTERLITZ...CASTLETON-ON-HUDSON...KINDERHOOK...AVERILL PARK... WEST SAND LAKE...SELKIRK...SAND LAKE...COEYMANS... STUYVESANT AND CANAAN. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 90 NEAR MILE MARKER 8. INTERSTATE 87 NEAR MILE MARKER 2 . INTERSTATE 787 NEAR MILE MARKER 2. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED PONDING OF WATER ON ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4232 7347 4240 7401 4264 7375 4265 7330 TIME...MOT...LOC 2245Z 261DEG 23KT 4259 7363 4243 7388 JPV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:53 PM EDT | Special Weather Statement | ALY | Albany | 52 min |
| May 30, 6:19 PM EDT | Special Weather Statement | ALY | Albany | 41 min |
| May 30, 6:26 PM EDT | Special Weather Statement | ALY | Rensselaer | 49 min |
| May 30, 6:46 PM EDT | Special Weather Statement | ALY | Columbia | 44 min |
| May 30, 7:17 PM EDT | Areal Flood Advisory | ALY | Columbia, Rensselaer | 58 min |
| May 30, 7:36 PM EDT | Special Weather Statement | ALY | Columbia | 39 min |
| May 30, 7:57 PM EDT | Special Weather Statement | ALY | Berkshire | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Severe Thunderstorm Warnings in Massachusetts, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.